Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 169, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 24, 2001, 7:22 PM CDT for Clinton County, Marion County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 24, 2001, 7:22 PM CDT (00:22 UTC)
- Expired
- Aug 24, 2001, 7:45 PM CDT
- In force
- 23 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clinton County, IL, Marion County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 979 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
904 WUUS53 KLSX 250023 SVRSTL ILC027-121-250045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 722 PM CDT FRI AUG 24 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS SOUTHWESTERN MARION COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 745 PM CDT * AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CENTRAL CITY...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE PATH... SHATTUC SANDOVAL ODIN FAIRMAN SALEM THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. MOVE QUICKLY TO THE INTERIOR PORTION OF A STURDY SHELTER...AND STAY AWAY FROM OUTSIDE WALLS AND WINDOWS. LAT...LON 3866 8927 3850 8925 3848 8890 3870 8891 $$ TES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:30 PM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Aug 24, 2:30 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 230 PM CDT FRI AUG 24 2001 MAIN CONCERN DEALS WITH HOW PCPN WILL EVOLVE NEXT 24 HOURS. WILL ISSUE A FLASH FLOOD WATCH FOR PARTS OF AREA. OVERALL MODELS ARE IN FAIRLY GOOD AGREEMENT WITH TRENDS NEXT COUPLE OF DAYS. AVN SEEMS TO BE SUFFERING FROM SOME CONVECTIVE FEEDBACK PROBLEMS SO WILL LEAN TOWARD ETA THIS ROUND. SFC ANAYLSIS AT 18Z HAD SFC FRONT EXTENDING FROM NW INTO E CNTRL MO WITH SEVERAL BOUNDARIES ACROSS MO/IL. AREA OF WAA SHRA HAS PERSISTED OVER SW/CNTRL MO INTO THE AFTN AND LATEST RADAR TREND SHOWING ADDITIONAL SCT SHRA/TSRA DEVELOPING IN VARIOUS PARTS OF THE CWFA. THINK THIS TREND WILL CONTINUE WITH SOME STRONG TSRA IN THE INCREASING INSTABILITY. SVR COVERAGE SHUD BE ISOLATED DUE TO LIMITED SHEAR. LLJ IS EXPECTED TO INCREASE FROM 20 TO 40 KNOTS TONIGHT WITH AXIS OVR CWFA. THIS SHOULD ACT TO INCREASE WAA AND ASSOCIATED FORCING ALONG AND NORTH OF FNTRL BNDRY. PRIMARY CONCERN WILL BE OVR CNTRL AND NERN MO/W CNTRL IL NEAR NOSE OF UPR JET AND EDGE OF UPR SUPPORT FROM LOW CURRENTLY OVER NEB/KS. THIS IS THE SAME AREA THAT HAS HAD 2-6 INCHES OF RAIN IN THE PAST 48 HOURS. THEREFORE FEEL RISK OF FLASH FLOODING IS HIGH ENOUGH TO WARRANT A WATCH. OVER E CNTRL MO/SW IL...RAIN CHANCES SHOULD INCREASE ALONG FRONT AND AS LLJ VEERS LATER TONIGHT. EXPECT JUST SCT TSRA OVR ERN OZARKS. WILL KEEP HI POPS GOING MOST AREAS AGAIN ON SATURDAY BECAUSE OF A COMBINATION OF LEFTOVER MORNING CONVECTION AND REDEVELOPMENT OF SCT TSRA ALONG COLD FRONT. FRONT SHOULD MOVE THROUGH NRN AND WRN COUNTIES BY LATE AFTN AND THE REST OF THE CWFA BY 06Z SUNDAY. ATMOSPHERE SHOULD RECOVER FOR TSRA TO DEVELOP AHEAD OF FRONT WITH CAPES AOA 2000 J/KG. LIMITED SHEAR AND LACK OF STRONG MID LEVEL PUNCH OF DRY AIR SHOULD LIMIT AREAL EXTENT OF SVR THREAT. WILL DROP MENTION OF SHRA IN IL COUNTIES ON SUNDAY AS FRONT CLEARS THE CWFA. WILL GO PARTLY SUNNY AS LOW LEVELS REMAIN MOIST IN CYCLONIC FLOW. FWC/MEX NUMBERS ARE IN GOOD AGREEMENT AND WILL FOLLOW. IN THE EXTENDED...MEDIUM RANGE MODELS HAVE SOME NOTICEABLE DISAGREEMENT IN HANDLING OF UPR TROFFING DEVELOPING OVER THE ERN HALF OF NOAM BY NEXT WEEK. MRF AND NOW THE CANADIAN ENSEMBLES/ECMWF ARE SHOWING MORE TROFFING THAN THEIR OPNL RUNS. THIS WOULD SUPPORT SOME PCPN BY THU/FRI WHILE MEX POPS REMAIN BELOW CLIMO DESPITE THE ONPL MRF SHOWING A FRONT ACROSS THE REGION THU/FRI. WILL KEEP MON-WED DRY BUT INTRODUCE SHRA ON THU/FRI. FMR/MEX TEMPS LOOK REASONBLE GIVEN 850MB TEMPS. .STL...FLASH FLOOD WATCH TONIGHT CNTRL AND NE MO/W CNTRL IL BRITT
In the hours before
Local storm report, Aug 24, 6:04 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT FRI AUG 24 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM 3NW MASCOUTAH IL 70 MPH WIND GUST
08/24/01 ST. CLAIR REPORTED BY SCOTT AFB
0545 PM TRENTON IL WIND DAMAGE
08/24/01 CLINTON LARGE TREE LIMBS AND
POWER LINES DOWNED.
0550 PM 3N AVISTON IL WIND DAMAGE
08/24/01 CLINTON CORN FIELD FLATTENED
REPORTED BY TRAINED
SPOTTER
0653 PM NEW MINDEN IL WIND DAMAGE
08/24/01 WASHINGTON TREES DOWNED BLOCKING
HIGHWAY 127 REPORTED BY
COUNTY SHERIFF.Local storm report, Aug 24, 7:08 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT FRI AUG 24 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM 3NW MASCOUTAH IL 70 MPH WIND GUST
08/24/01 ST. CLAIR REPORTED BY SCOTT AFB
0545 PM TRENTON IL WIND DAMAGE
08/24/01 CLINTON LARGE TREE LIMBS AND
POWER LINES DOWNED.
0550 PM 3N AVISTON IL WIND DAMAGE
08/24/01 CLINTON CORN FIELD FLATTENED
REPORTED BY TRAINED
SPOTTER
0653 PM NEW MINDEN IL WIND DAMAGE
08/24/01 WASHINGTON TREES DOWNED BLOCKING
HIGHWAY 127 REPORTED BY
COUNTY SHERIFF.
@RUKWBCeKDENWWUS30 KSTL 250008
LSRSTL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
708 PM CDT FRI AUG 24 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM 3NW MASCOUTAH IL 70 MPH WIND GUST
08/24/01 ST. CLAIR REPORTED BY SCOTT AFB
0545 PM TRENTON IL WIND DAMAGE
08/24/01 CLINTON LARGE TREE LIMBS AND
POWER LINES DOWNED.
0550 PM 3N AVISTON IL WIND DAMAGE
08/24/01 CLINTON CORN FIELD FLATTENED
REPORTED BY TRAINED
SPOTTER
0653 PM NEW MINDEN IL WIND DAMAGE
08/24/01 WASHINGTON TREES DOWNED BLOCKING
HIGHWAY 127 REPORTED BY
COUNTY SHERIFF.The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:44 PM CDT | Flash Flood Warning | LSX | Randolph | 3 hr |
| Aug 25, 4:24 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 51 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.